Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 2, 2016, 3:13 PM CDT for 4 counties in Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2016, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 2, 2016, 5:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Dodge City, KS
Counties Meade County, KS, Morton County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
983
WWUS83 KDDC 022013
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
313 PM CDT SAT JUL 2 2016
KSZ075>077-084>087-022215-
SEWARD-GRANT-GRAY-MEADE-STEVENS-MORTON-HASKELL-
313 PM CDT SAT JUL 2 2016
...BRIEF LANDSPOUT TORNADOES POSSIBLE...
CONDITIONS FAVOR THE POTENTIAL FOR BRIEF LANDSPOUT-BASED TORNADOES
AS STORMS DEVELOP ACROSS THE AREA; HOWEVER...AT THIS TIME IT IS
UNKNOWN WHICH IF ANY STORM WOULD PRODUCE A TORNADO. ANY TORNADOES
WHICH DEVELOP ARE EXPECTED TO POSE A LIMITED THREAT ALONG WITH OFTEN
BEING ASSOCIATED WITH WEAKER STORMS AND NOT SEEN ON RADAR.
IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR
SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 620-225-
6514. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING
STORMS IN THEIR AREA.
LAT...LON 3699 10204 3724 10204 3755 10026 3711 10019
3700 10110
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:05 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 2, 3:05 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 305 PM CDT SAT JUL 2 2016 ...Updated Short Term and Long Term Sections... .SHORT TERM...(This evening through Sunday) Issued at 301 PM CDT Sat Jul 2 2016 Another active late afternoon to evening anticipated for southwest into central KS as a slow moving front interacts with a wave currently moving across the Central and Southern Rockies. Specifically, latest surface analysis depicts a boundary drifting southeast from near GCK back into southeast CO while a more diffuse boundary, likely the warm front, extends east-southeast from GCK toward P28. Temps rising into the 80s along with dewpoints in the 60s is creating MLCAPE values of 1500-2500 J/kg with minimal inhibition existing. Additionally, this also is occurring in a very tropical- like moisture profile via high PW values of 1.5 to 2.0 inches. Given this thermodynamic environment, it's not surprising to see deep convection developing along the more northern boundary from the Raton Mesa to east of GCK. Most of the CAM guidance expands convection over this region in the next few hours and given current radar trends, this seems logical. Based on this assessment, it's looking likely that a band of convection will exist by 22 UTC from central into far southwest KS with training of storms almost a certainty. With the development of a 35-45-kt LLJ that noses into southeast KS after 06 UTC, expect MCS to shift southeast through the evening and be nearly out of south- central KS during the mid-overnight hours. Wouldn't be shocked to see a few severe storms given deep-layer bulk shear strong enough to support decent cell organization and possibly even a short-lived supercell. However, the main hazard with this convection will be flash flooding. With 4 to 8 inches having already fallen from Larned back toward Jetmore and Cimarron, and training of convection likely, a Flash Flood Watch has been issued through 12 UTC on Sunday. Otherwise, other than some lingering more showers on the back side of the exiting MCS, Sunday is shaping up to be a much drier day. Cloud cover will persist into the afternoon hours but temps in the upper 70s near Larned to the upper 80s near Elkhart. .LONG TERM...(Sunday night through Saturday) Issued at 301 PM CDT Sat Jul 2 2016 Monday into Tuesday will see a broad upper high extending across the southern CONUS while a generally zonal flow regime persists across the northern third of the country. This will keep a modest lee trough in place over eastern Colorado with warmer air returning. High temps in the 90s appear likely both days. In addition, models hint at a small wave rippling through the region during these days with a threat for isolated convection as well. For the remainder of the workweek into next weekend, the overall upper pattern doesn't change much. Specifically, an elongated upper high will persist from the Desert Southwest into the Southeast CONUS while zonal flow prevails over the northern third of the country. This will keep western and central KS under a warm and generally dry regime with highs in the 90s to near 100. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1228 PM CDT Sat Jul 2 2016 Active afternoon to evening anticipated for southwest into central Kansas as a slow moving front in combination with a passing upper disturbance, trigger numerous thunderstorms. While MVFR to VFR ceilings and visibility are anticipated for most locations, extreme variability within these storms will exist. Best threat for storms will exist from mid afternoon today through midnight tonight. Otherwise, as storms shift southeast after midnight, some lingering MVFR to IFR ceilings are expected through Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 82 62 92 / 70 10 10 10 GCK 63 84 63 93 / 70 10 10 10 EHA 63 88 64 95 / 70 10 10 10 LBL 65 86 64 94 / 70 10 10 10 HYS 61 78 60 90 / 60 10 10 10 P28 69 85 64 87 / 70 20 10 10 && .DDC Watches/Warnings/Advisories... Flash Flood Watch through Sunday morning for KSZ046-064>066- 076>081-086-087. && SHORT TERM...AJohnson LONG TERM...AJohnson AVIATION...AJohnson
Hazardous weather outlook, Jul 2, 3:34 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 334 AM CDT SAT JUL 2 2016 KSZ030-031-043>046-061>066-074>081-084>090-030845- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 334 AM CDT SAT JUL 2 2016 /234 AM MDT SAT JUL 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON INTO TONIGHT. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN CONCERN. FLOODING MAY ALSO BE A CONCERN DUE TO HEAVY RAIN AND AN ALREADY SATURATED GROUND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE MONDAY EVENING. A SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.
In the hours before
Special weather statement, Jul 2, 3:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
313 PM CDT SAT JUL 2 2016
KSZ075>077-084>087-022215-
SEWARD-GRANT-GRAY-MEADE-STEVENS-MORTON-HASKELL-
313 PM CDT SAT JUL 2 2016
...BRIEF LANDSPOUT TORNADOES POSSIBLE...
CONDITIONS FAVOR THE POTENTIAL FOR BRIEF LANDSPOUT-BASED TORNADOES
AS STORMS DEVELOP ACROSS THE AREA; HOWEVER...AT THIS TIME IT IS
UNKNOWN WHICH IF ANY STORM WOULD PRODUCE A TORNADO. ANY TORNADOES
WHICH DEVELOP ARE EXPECTED TO POSE A LIMITED THREAT ALONG WITH OFTEN
BEING ASSOCIATED WITH WEAKER STORMS AND NOT SEEN ON RADAR.
IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR
SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 620-225-
6514. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING
STORMS IN THEIR AREA.
LAT...LON 3699 10204 3724 10204 3755 10026 3711 10019
3700 10110The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:04 PM CDT | Special Weather Statement | DDC | Stanton | 41 min |
| Jul 1, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny, Stanton | 27 min |
| Jul 1, 9:18 PM CDT | Special Weather Statement | DDC | Hamilton | 57 min |
| Jul 1, 9:19 PM CDT | Flash Flood Watch | DDC | Finney, Grant, Hamilton, Kearny, Lane, Scott and 1 more | 10 hr |
| Jul 1, 9:43 PM CDT | Special Weather Statement | DDC | Ness | 62 min |
| Jul 1, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Morton, Stanton | 48 min |
| Jul 1, 10:18 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Morton, Stanton | 57 min |
| Jul 1, 10:23 PM CDT | Special Weather Statement | DDC | Scott | 52 min |
| Jul 1, 10:38 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 28 min |
| Jul 1, 10:43 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 47 min |
| Jul 1, 10:58 PM CDT | Special Weather Statement | DDC | Lane | 47 min |
| Jul 1, 11:02 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Kearny | 33 min |
| Jul 1, 11:16 PM CDT | Special Weather Statement | DDC | Morton | 44 min |
| Jul 1, 11:22 PM CDT | Special Weather Statement | DDC | Finney | 38 min |
| Jul 1, 11:47 PM CDT | Special Weather Statement | DDC | Lane, Ness | 43 min |
| Jul 1, 11:52 PM CDT | Special Weather Statement | DDC | Stevens | 38 min |
| Jul 1, 11:58 PM CDT | Special Weather Statement | DDC | Finney | 47 min |
| Jul 2, 12:20 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee, Rush | 55 min |
| Jul 2, 12:26 AM CDT | Special Weather Statement | DDC | Grant | 49 min |
| Jul 2, 12:31 AM CDT | Special Weather Statement | DDC | Ford, Gray | 44 min |
| Jul 2, 12:58 AM CDT | Areal Flood Warning | DDC | Grant, Morton, Stanton | 6 hr |
| Jul 2, 1:12 AM CDT | Flash Flood Warning | DDC | Edwards, Pawnee | 3 hr |
| Jul 2, 1:23 AM CDT | Special Weather Statement | DDC | Grant | 37 min |
| Jul 2, 1:39 AM CDT | Areal Flood Warning | DDC | Hodgeman, Ness | 3 hr |
| Jul 2, 2:15 AM CDT | Areal Flood Advisory | DDC | Ford | 3 hr |
| Jul 2, 4:07 AM CDT | Areal Flood Warning | DDC | Hodgeman, Ness | 6 hr |
| Jul 2, 4:19 AM CDT | Areal Flood Warning | DDC | Edwards, Pawnee | 9 hr |
| Jul 2, 7:42 AM CDT | River Flood Warning | DDC | Meade | 20 hr |
| Jul 2, 9:15 AM CDT | River Flood Warning | DDC | Hodgeman, Pawnee | 3 days |
| Jul 2, 10:48 AM CDT | Areal Flood Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 24 hr |
| Jul 2, 11:35 AM CDT | Flash Flood Watch | DDC | Edwards, Ford, Gray, Haskell, Hodgeman, Kiowa and 6 more | 11 hr |
| Jul 2, 3:40 PM CDT | Special Weather Statement | DDC | Meade | 50 min |
| Jul 2, 3:55 PM CDT | Special Weather Statement | DDC | Stevens | 50 min |
| Jul 2, 4:01 PM CDT | Special Weather Statement | DDC | Ford | 44 min |
| Jul 2, 4:12 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 28 min |
| Jul 2, 4:18 PM CDT | Special Weather Statement | DDC | Ness | 42 min |
| Jul 2, 4:39 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Ness | 66 min |
| Jul 2, 4:40 PM CDT | Special Weather Statement | DDC | Hodgeman | 50 min |
| Jul 2, 4:49 PM CDT | Special Weather Statement | DDC | Meade, Seward | 41 min |
| Jul 2, 5:03 PM CDT | Tornado Warning | DDC | Hodgeman, Ness | 24 min |
| Jul 2, 5:04 PM CDT | Special Weather Statement | DDC | Rush | 41 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 64 min |
| Jul 2, 5:13 PM CDT | Tornado Warning | DDC | Rush | 32 min |
| Jul 2, 5:17 PM CDT | Special Weather Statement | DDC | Hamilton | 43 min |
| Jul 2, 5:24 PM CDT | Flash Flood Warning | DDC | Hodgeman, Ness | 3 hr |
| Jul 2, 5:32 PM CDT | Special Weather Statement | DDC | Ness | 43 min |
| Jul 2, 5:41 PM CDT | Special Weather Statement | DDC | Hamilton | 49 min |
| Jul 2, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 44 min |
| Jul 2, 5:48 PM CDT | Special Weather Statement | DDC | Ford, Gray | 42 min |
| Jul 2, 5:53 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 37 min |
| Jul 2, 6:01 PM CDT | Tornado Warning | DDC | Rush | 12 min |
| Jul 2, 6:18 PM CDT | Special Weather Statement | DDC | Ellis, Rush | 42 min |
| Jul 2, 6:21 PM CDT | Special Weather Statement | DDC | Hodgeman | 39 min |
| Jul 2, 6:24 PM CDT | Special Weather Statement | DDC | Seward, Stevens | 51 min |
| Jul 2, 6:28 PM CDT | Flash Flood Warning | DDC | Gray, Meade | 6 hr |
| Jul 2, 6:34 PM CDT | Special Weather Statement | DDC | Clark | 41 min |
| Jul 2, 6:37 PM CDT | Special Weather Statement | DDC | Kearny | 38 min |
| Jul 2, 6:43 PM CDT | Special Weather Statement | DDC | Gray | 47 min |
| Jul 2, 6:44 PM CDT | Flash Flood Warning | DDC | Ellis, Ness, Rush, Trego | 3 hr |
| Jul 2, 6:59 PM CDT | Special Weather Statement | DDC | Clark | 46 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.